Drug Experience....

Michael E

Registered User
Apr 14, 2005
619
Ronda Spain
Do any of you have experience of :-

Risperdal 1mg (Risperidone)

and

Equanil 400mg (meprobamate)

big depression problems with Monique - they were there before but I am wondering if the above were exacerbating the situation.

She is seeing people and very aggressive and depressed..

Just wondered who else is on these?

Michael
 

Grannie G

Volunteer Moderator
Apr 3, 2006
70,640
Kent
Hi Michael,
My husband is having these symptoms without any drugs. He is very depressed, resentful, and accusing me of everything, and this morning saw `squatters` in our bedroom and was terrified.
Are these symptoms recent, since she began taking the drugs, or established.
Love Sylvia x
 

May

Registered User
Oct 15, 2005
627
Yorkshire
Hi Michael

My Mum is on Risperidone and Mirtazapine (spl?), was taking Haliperidol for hallucinations/aggression & the Mirtazapine for depression, but I was worried that this was a huge 'chemical cosh' so her doctor put her on the Risperidone with Mirtazapine . She still 'sees' things, gets 'bolshie' and is to some degree depressed but it's better than it was......... don't know if that's of any help...probably not..:( . The trouble is we never know if it's the drugs or the disease, do we?
 

CassElle

Registered User
Jun 7, 2005
45
Blackpool
drug experience

Hi Michael

My mum takes risperdal 0.5mg twice daily. She was prescribed these in August 03 when she started displaying the symptoms you describe. She was already taking tablets for depression and obsessive compulsive disorder (longstanding). After 2 days on the risperdal her behaviour improved dramatically and continues to remain relatively stable. I wouldnt want her to be taken off the risperdal though i appreciate what works for 1 doesnt always work in the same way for another.

Hope monique settles soon
 

Michael E

Registered User
Apr 14, 2005
619
Ronda Spain
May said:
Hi Michael

My Mum is on Risperidone and Mirtazapine (spl?), was taking Haliperidol for hallucinations/aggression & the Mirtazapine for depression, but I was worried that this was a huge 'chemical cosh' so her doctor put her on the Risperidone with Mirtazapine . She still 'sees' things, gets 'bolshie' and is to some degree depressed but it's better than it was......... don't know if that's of any help...probably not..:( . The trouble is we never know if it's the drugs or the disease, do we?
Cass, May GG, Thank you all for coming back.... She presents with a whole new range symptoms recently... Very very depressed - tearful all day... Aggressive, Paranoid that she is a prisoner, I am trying to poison her, she told a 'care-worker' that I tried to throttle her - intermingled with declarations of undying love for me! And yesterday afternoon 'escaped' from the house and was found wandering around, cold scared and lost and was brought back to me by neighbours... I am back to having to double lock the front door again... I found the window of our first floor salon open the other morning - that's a 20ft drop to the little courtyard if she tried to climb out... Colditz here we come...
It is really good to hear you all describe the similar symptoms of the people you look after - good to know one is not alone...

Michael
 

May

Registered User
Oct 15, 2005
627
Yorkshire
Oh Michael, this sounds so like what we went through last year with Mum, she also presented with all the symptoms you've described. I do feel for you......it leaves you feeling batter and bruised emotionally. All I can suggest is 'batten down the hatches', but remember to take care of yourself too. Thinking of you.

ps - it did takes us a while to get the balance of the Risperidone sorted to optimise it's effect.